SIADH is the abbreviation of the syndrome of inappropriate secretion of antidiuretic hormone. This syndrome causes impaired water excretion from the body because of the inability to suppress the secretion of antidiuretic hormone. The condition leads to water retention when there is increased intake of water, leading to hyponatremia.
All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.
Query: Hello doctor, My father is out of coma and on regular physiotherapy. However, we have a major concern now with frequent drop in his sodium level. Every five to six days his sodium level drops to 110-120. When that happens, his consciousness level goes down and stops body movement or response. He is ... Read Full »
Answer: Hi, Welcome to icliniq.com. I am sorry to note that he is having problems with sodium levels. I suggest the following. Disturbances in sodium level indicate that there has been damage to the brain structures (hypothalamus) that control the levels of sodium in the blood. One should identify the cor... Read Full »
Query: Hello doctor, My father underwent a brain aneurysm repair one and a half years ago, after which, he is having a constant loss of sodium. He is taking one Tolsama 15 mg tablet every alternate day to stabilize his sodium levels. He is also currently taking Encorate Chrono 500, Absolut 3G, Nexfolin and... Read Full »
Answer: Hello, Welcome to icliniq.com. I read your query about your father and it appears that he has SIADH (syndrome of inappropriate antidiuretic hormone secretion). It commonly occurs after a brain surgery, due to excessive fluids and use of diuretics. The sodium levels usually return to normal soon, b... Read Full »
Query: Hello doctor,My mother suffers from low sodium levels. Although she tries to maintain them through a sodium-rich diet, she loses the levels when she is affected by any ailment. One doctor suggested her to use Tolsama on alternate days and monitor the serum electrolytes to check the levels and stop w... Read Full »
Answer: Hello, Welcome to icliniq.com. I need more information to know the main diagnosis. I would like to know why is she having low sodium levels. As per the suggestion for Tolsama (Tolvaptan) by your physician, I assume the diagnosis to be SIADH (syndrome of inappropriate antidiuretic hormone secretio... Read Full »